Connecticut, 2012Flash Flood in Connecticut, June 25, 2012
June 25, 2012 · NWS OKX · 1 event in 1 county or zone
A weak upper level short wave trough moved through the area during the morning hours producing showers and thunderstorms. This resulted in heavy rainfall and isolated flash flooding in New London County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level short wave trough moved through the area during the morning hours producing showers and thunderstorms. This resulted in heavy rainfall and isolated flash flooding in New London County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 25, 8:45 AM EST, 0 minutes earlier.
Area forecast discussion, Jun 25, 8:45 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
945 AM EDT MON JUN 25 2012
.SYNOPSIS...
A COLD FRONT PASSES THROUGH THE REGION TODAY. AN UPPER LEVEL SYSTEM
OVER THE REGION WILL SLOWLY DRIFT INTO NORTHERN NEW ENGLAND ON
TUESDAY...EVENTUALLY REACHING THE MARITIMES BY THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH 425 IS IN EFFECT UNTIL 2 PM FOR SOUTHERN
CT...PORTIONS OF THE HUDSON RIVER VALLEY...NORTHEAST NJ...AND LONG
ISLAND.
A LINE OF HEAVY SHOWERS AND TSTMS ACCOMPANIED BY FREQUENT INTENSE
LIGHTNING...TORRENTIAL RAIN...WIND GUSTS OF 30 TO 45 MPH AND SMALL
HAIL CONTINUES MOVING EAST ACROSS SE CT...SUFFOLK COUNTY LONG
ISLAND AND COASTAL NJ.
ANOTHER LINE OF SCT SHOWERS AND TSTMS CONTS TO DEVELOP JUST AHEAD OF
THE COLD FRONT ACROSS SE PA SW ACROSS MD AND NORTHERN VA...WHICH WILL
IMPACT THE AREA LATER THIS MORNING THRU EARLY AFTERNOON.
TEMPERATURES AND DEW POINTS WERE ADJUSTED TO REFLECT THE LATEST
OBSERVATIONS...COOLER TEMPS AND LOWER DEW POINTS FOLLOWING THE
PASSAGE OF THE FIRST LINE OF STORMS.
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ACROSS THE BEACHES OF
NYC AND LONG ISLAND.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
THE UPPER LEVEL LOW CLOSES OFF AND FINALLY BEGINS PUSHING INTO THE
REGION LATE THIS AFTERNOON INTO THE EVENING. WITH PW VALUES STILL
AROUND 1 INCH BEHIND THE FRONT THROUGH THE EVENING...DECENT SFC
BASED CAPE BETWEEN 500 AND 1000 J/KG...AND GOOD LIFT WITH THE VORT
MAX MOVING THROUGH THE TRI STATE REGION...HAVE KEPT THE CHC FOR
PRECIP IN THE FORECAST FOR THE EVENING HOURS. HOWEVER...THE
COOLER...DRIER AIR MOVES IN BY 06Z...CREATING MORE STABLE
CONDITIONS. SO TAPERED OFF POPS FOR THE REST OF THE NIGHT INTO
TOMORROW. WITH THE UPPER LEVEL ENERGY REMAINING IN PLACE DURING
THE DAY TOMORROW...HAVE KEPT THE MENTION OF AFTERNOON PRECIP
DEVELOPMENT. HOWEVER...WITH LITTLE INSTABILITY AND LOW SHEAR...NOT
EXPECTING ANYTHING MORE THAN SHOWERS...MAINLY IN THE NORTHERN HALF
OF THE CWA WHERE THE MAIN UPPER LEVEL ENERGY LOOKS TO PASS.
850MB TEMPS COOL OFF GREATLY IN THE WAKE OF THE FRONT WITH THE
STRONG NORTHWESTERLY FLOW...LEADING TO BELOW NORMAL TEMPS FOR
OVERNIGHT LOWS TONIGHT AND HIGHS TOMORROW.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
CYCLONIC FLOW ALOFT ON TUE. STEEP LOW LVL LAPSE RATES WILL CREATE
ENOUGH INSTABILITY FOR THE GENERATION OF SHRA. SB CAPE APPEARS
SUFFICIENT FOR TSTMS ATTM SO INCLUDED THEM IN THE FCST. RISING
HEIGHTS ON WED PROVIDE ENOUGH CAPPING TO KEEP CONVECTION LIMITED TO
CU DEVELOPMENT. HAVE THEREFORE LEFT THE FCST DRY. THE H5 LOW REACHES
CANADA BY THU...RESULTING IN DRY NW FLOW ALOFT. CAP EVEN STRONGER SO
DRY. TRANSITION TO ZONAL FLOW FRI. REMNANT PACIFIC SHRTWV PROGGED TO
SPARK A ROUND OF CONVECTION IN THE LATE THU NGT INTO FRI NGT PERIOD.
12Z ECMWF AND 00Z GFS DIFFER ON THE TIMING...SO POPS UNCHANGED FOR
NOW WITH THE ENTIRE PERIOD COVERED IN LOW CHANCES. CHANGED WEATHER
TYPE TO INDICATE A BETTER CHANCE FOR TSTMS HOWEVER. THE NHC FCST
DOES NOT SUPPORT THE 00Z GFS REPRESENTATION OF DEBBY...SO THE HOTTER
12Z ECMWF SOLN HAS BEEN USED FOR THE WEEKEND. ALTHOUGH AN ISOLD TSTM
CANNOT BE RULED OUT...IT IS TOO UNCERTAIN TO ADDS POPS THIS FAR OUT
SO THE FCST HAS BEEN KEPT DRY FOR NOW. LIMITING FACTORS INCLUDE
CAPPING AND THE TIMING AND PLACEMENT OF ANY TRIGGERS.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
A COLD FRONT PASSES THROUGH THIS AFTERNOON.
CIGS COULD LOWER TO IFR/MVFR LEVELS WITH VSBYS 2SM OR LESS IN
SHRA/TSTMS TODAY...OTHERWISE VFR CONDITIONS.
ADDITIONAL THUNDERSTORMS AFTER THE FIRST ROUND EARLY THIS MORNING
WILL BE POSSIBLE AHEAD OF A COLD FRONT. BEST GUESS FOR THESE
STORMS WOULD BE ROUGHLY 15-17Z IN THE CITY...BUT THIS COULD BE OFF
BY AN HOUR OR TWO. UPPER LOW COULD BRING ANOTHER ROUND OF
THUNDERSTORMS IN THE 20-24Z TIME FRAME...BUT LOW CONFIDENCE IN
TIMING AND OCCURRENCE RIGHT NOW.
TIMING OF WIND SHIFT INTO NW MAY BE OFF BY A COUPLE OF HOURS.
GUSTS MIGHT NOT BE AS FREQUENT AS IMPLIED IN TAFS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: GUSTS THIS AFTERNOON MAY BE ONLY OCCASIONAL.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KJFK FCSTER COMMENTS: GUSTS THIS AFTERNOON MAY BE ONLY
OCCASIONAL.
KLGA FCSTER COMMENTS: IFR CEILINGS COULD PREVAIL UNTIL 1030Z. GUSTS
THIS AFTERNOON MAY BE ONLY OCCASIONAL.
KTEB FCSTER COMMENTS: GUSTS THIS AFTERNOON MAY BE ONLY
OCCASIONAL.
KHPN FCSTER COMMENTS: OCCASIONAL GUSTS UP TO 20 KT POSSIBLE THIS
AFTERNOON.
KISP FCSTER COMMENTS: OCCASIONAL GUSTS UP TO 20 KT POSSIBLE LATE
THIS AFTERNOON.
OUTLOOK FOR 06Z TUE THROUGH FRI...
.MON NIGHT...VFR.
.TUE...WIDELY SCT AFT CONVECTION WITH POSSIBLE MVFR CONDITIONS.
GUSTS UP TO 20 KT IN NW FLOW.
.WED...WIDELY SCT AFT CONVECTION WITH POSSIBLE MVFR CONDITIONS.
.THU...VFR.
.FRI...POSSIBLE AFT/EVE CONVECTION.
&&
.MARINE...
WINDS AND SEAS ARE EXPECTED TO INCREASE AHEAD OF AN APPROACHING
COLD FRONT. SCA REMAINS IN EFFECT FOR THE EASTERN OCEAN WATERS
WITH POSSIBLE 3 TO 5 FT SEAS LATER TODAY...AND OCCASIONAL GUSTS UP
TO 25 KTS. THESE CONDITIONS ARE EXPECTED TO DIMINISH LATE
TONIGHT...BUT THEN INCREASE ONCE AGAIN WITH THE STRONG
NORTHWESTERLY FLOW TOMORROW. MARGINAL SCA CONDITIONS ARE POSSIBLE
AGAIN LATE TOMORROW MORNING INTO THE AFTERNOON.
WINDS AND SEAS BLW SCA LVLS TUE NGT THRU FRI. THE 00Z GFS POSITION
OF DEBBY IS NOT SUPPORTED BY OFFICIAL NHC FCSTS...SO WAVEWATCH WAS
NOT USED FRI AND BEYOND.
&&
.HYDROLOGY...
MODELS IN GOOD AGREEMENT WITH A GENERAL CONSENSUS OF 0.5 TO 1.0
INCHES TOTAL EXPECTED THROUGH THE DAY...WITH POSSIBLE HIGHER
AMOUNTS IN THUNDERSTORMS.
IN TERMS OF FLOODING...MOSTLY MINOR AND POOR DRAINAGE FLOODING WITH
ISOLATED FLASH FLOODING POSSIBLE WITH STRONGER THUNDERSTORMS THAT
DEVELOP...ESPECIALLY WITH TRAINING OF CELLS. THIS INVOLVES A SERIES
OF THUNDERSTORMS THAT WILL BE MOVING ACROSS A PARTICULAR AREA
WIDESPREAD SIGNIFICANT PCPN IS NOT EXPECTED TUE NGT THRU NEXT
WEEKEND.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR ANZ350-353.
&&
SYNOPSIS...SEARS/12
NEAR TERM...GC/SEARS
SHORT TERM...SEARS
LONG TERM...12
AVIATION...JC
MARINE...SEARS/12
HYDROLOGY...SEARS/12Hazardous weather outlook, Jun 25, 5:58 AM EST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
658 AM EDT MON JUN 25 2012
CTZ005>012-NJZ107-108-NYZ068-070-071-078-079-177-261100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN UNION-EASTERN UNION-
PUTNAM-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
658 AM EDT MON JUN 25 2012
...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
A COLD FRONT WILL PASS THROUGH THE REGION TODAY...RESULTING IN
WIDESPREAD SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BE STRONG
TO MARGINALLY SEVERE...WITH STRONG WIND GUSTS AS THE MAIN THREAT.
HEAVY RAIN...WITH TOTALS BETWEEN 3/4 AND A LITTLE OVER 1 INCH IS
ALSO EXPECTED. LOCALIZED AREAS MAY SEE HIGHER AMOUNTS IN A SHORT
PERIOD OF TIME THAT COULD RESULT IN POSSIBLE URBAN FLOODING.
ISOLATED FLASH FLOODING WILL BE POSSIBLE AS WELL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ002-004-006-103>106-NYZ067-069-072>074-176-261100-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-ORANGE-ROCKLAND-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
658 AM EDT MON JUN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
A COLD FRONT WILL PASS THROUGH THE REGION TODAY...RESULTING IN
WIDESPREAD SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BE STRONG
TO MARGINALLY SEVERE...WITH STRONG WIND GUSTS AS THE MAIN THREAT.
HEAVY RAIN...WITH TOTALS BETWEEN 3/4 AND A LITTLE OVER 1 INCH IS
ALSO EXPECTED. LOCALIZED AREAS MAY SEE HIGHER AMOUNTS IN A SHORT
PERIOD OF TIME THAT COULD RESULT IN POSSIBLE URBAN FLOODING.
ISOLATED FLASH FLOODING WILL BE POSSIBLE AS WELL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-081-179-261100-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU-
658 AM EDT MON JUN 25 2012
...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
A COLD FRONT WILL PASS THROUGH THE REGION TODAY...RESULTING IN
WIDESPREAD SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BE STRONG
TO MARGINALLY SEVERE...WITH STRONG WIND GUSTS AS THE MAIN THREAT.
HEAVY RAIN...WITH TOTALS BETWEEN 3/4 AND A LITTLE OVER 1 INCH IS
ALSO EXPECTED. LOCALIZED AREAS MAY SEE HIGHER AMOUNTS IN A SHORT
PERIOD OF TIME THAT COULD RESULT IN POSSIBLE URBAN FLOODING.
ISOLATED FLASH FLOODING WILL BE POSSIBLE AS WELL.
THERE IS A MODERATE RISK OF RIP CURRENTS AT THE OCEAN BEACHES OF
NYC AND WESTERN LONG ISLAND TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-178-261100-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
658 AM EDT MON JUN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
A COLD FRONT WILL PASS THROUGH THE REGION TODAY...RESULTING IN
WIDESPREAD SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BE STRONG
TO MARGINALLY SEVERE...WITH STRONG WIND GUSTS AS THE MAIN THREAT.
HEAVY RAIN...WITH TOTALS BETWEEN 3/4 AND A LITTLE OVER 1 INCH IS
ALSO EXPECTED. LOCALIZED AREAS MAY SEE HIGHER AMOUNTS IN A SHORT
PERIOD OF TIME THAT COULD RESULT IN POSSIBLE URBAN FLOODING.
ISOLATED FLASH FLOODING WILL BE POSSIBLE AS WELL.
THERE IS A MODERATE RISK OF RIP CURRENTS AT THE OCEAN BEACHES OF
NYC AND WESTERN LONG ISLAND TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-340-345-355-261100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
658 AM EDT MON JUN 25 2012
...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
A COLD FRONT WILL PASS THROUGH THE REGION TODAY...RESULTING IN
WIDESPREAD SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BE STRONG
TO MARGINALLY SEVERE...WITH STRONG WIND GUSTS AS THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ338-350-353-261100-
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
658 AM EDT MON JUN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
A COLD FRONT WILL PASS THROUGH THE REGION TODAY...RESULTING IN
WIDESPREAD SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BE STRONG
TO MARGINALLY SEVERE...WITH STRONG WIND GUSTS AS THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jun 25, 6:38 AM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
738 AM EDT MON JUN 25 2012
CTZ005>011-251245-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW
LONDON-SOUTHERN FAIRFIELD-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-
738 AM EDT MON JUN 25 2012
...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...MIDDLESEX...NEW HAVEN
AND NORTHWESTERN NEW LONDON COUNTIES...
AT 737 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAKVILLE TO NEW
CANAAN...OR ALONG A LINE EXTENDING FROM WATERBURY TO NEW CANAAN...AND
MOVING EAST AT 35 MPH.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS. IN ADDITION...VERY HEAVY RAIN...IS OCCURRING WITH THESE
STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4166 7211 4127 7243 4123 7276 4124 7290
4128 7292 4114 7310 4116 7320 4104 7342
4103 7365 4152 7327 4152 7317 4163 7302
4165 7294 4157 7294 4155 7286 4164 7265
4165 7251 4159 7244 4160 7234 4166 7230
JMCSpecial weather statement, Jun 25, 6:41 AM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
741 AM EDT MON JUN 25 2012
NJZ006-107-108-NYZ072-074-075-176-178-179-251245-
EASTERN UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
QUEENS-RICHMOND (STATEN IS.)-SOUTHERN NASSAU-SOUTHERN QUEENS-WESTERN
UNION-
741 AM EDT MON JUN 25 2012
...STRONG THUNDERSTORM WILL IMPACT HUDSON...KINGS (BROOKLYN)...NEW
YORK (MANHATTAN)...QUEENS...RICHMOND (STATEN ISLAND)...SOUTHERN UNION
AND SOUTHWESTERN NASSAU COUNTIES...
AT 737 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOMERSET...AND MOVING EAST AT 40 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING
OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4054 7426 4056 7422 4060 7422 4059 7446
4065 7441 4069 7416 4068 7414 4070 7412
4078 7362 4058 7356 4059 7378 4054 7394
4057 7394 4056 7401 4058 7402 4059 7401
4061 7405 4052 7413 4049 7425
JMCSpecial weather statement, Jun 25, 6:43 AM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
743 AM EDT MON JUN 25 2012
NYZ078>081-251245-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
743 AM EDT MON JUN 25 2012
...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...
AT 741 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM ISLIP TO ROBERT MOSES STATE PARK...MOVING
NORTHEAST AT 30 MPH.
THESE STORMS WILL BE...
NEAR RONKONKOMA BY 750 AM.
NEAR FARMINGVILLE BY 800 AM.
NEAR PATCHOGUE BY 805 AM.
NEAR CORAM BY 810 AM.
NEAR MIDDLE ISLAND BY 815 AM.
NEAR SHIRLEY BY 825 AM.
FREQUENT CLOUD TO GROUND LIGHTNING...AND HAIL UP TO NICKEL SIZE ARE
EXPECTED WITH THESE STORMS. VERY HEAVY RAIN...WITH RAINFALL RATES OF
UP TO 2 INCHES AN HOUR...COULD ALSO CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4066 7330 4067 7324 4064 7321 4066 7321
4067 7305 4075 7289 4074 7302 4071 7309
4072 7312 4069 7315 4070 7324 4068 7330
4070 7330 4077 7328 4097 7285 4098 7265
4077 7269 4066 7306 4062 7331
GOODMANSpecial weather statement, Jun 25, 7:24 AM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
824 AM EDT MON JUN 25 2012
NYZ079>081-251330-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST SUFFOLK-
824 AM EDT MON JUN 25 2012
...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...
AT 820 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MASTIC BEACH...OR NEAR SHIRLEY...AND MOVING
NORTHEAST AT 35 MPH.
THIS STORM WILL BE...
5 MILES SOUTHEAST OF MANORVILLE BY 830 AM.
NEAR WESTHAMPTON BY 840 AM.
NEAR RIVERHEAD BY 845 AM.
NEAR SHINNECOCK HILLS BY 900 AM.
NEAR SOUTHAMPTON BY 905 AM.
NEAR BRIDGEHAMPTON BY 915 AM.
SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN
HOUR...COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4087 7235 4071 7291 4075 7289 4074 7294
4080 7298 4114 7225 4110 7231 4105 7224
4105 7212 4102 7212 4112 7214 4116 7220
4117 7219 4105 7208 4101 7211 4102 7206
4100 7204
GOODMANSpecial weather statement, Jun 25, 7:27 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
827 AM EDT MON JUN 25 2012
NYZ078>080-177>179-251330-
NORTHEAST SUFFOLK-NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHERN
NASSAU-SOUTHERN QUEENS-SOUTHWEST SUFFOLK-
827 AM EDT MON JUN 25 2012
...STRONG THUNDERSTORMS WILL IMPACT NASSAU...QUEENS AND SUFFOLK
COUNTIES...
AT 824 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
PORT JEFFERSON TO NORTHPORT TO KENNEDY AIRPORT...AND MOVING EAST AT
40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4059 7382 4059 7383 4064 7384 4094 7347
4091 7341 4096 7339 4093 7335 4091 7321
4098 7312 4098 7270 4074 7298 4065 7338
4067 7324 4064 7321 4066 7321 4067 7307
4065 7311 4058 7356 4059 7378 4054 7394
GOODMANSpecial weather statement, Jun 25, 7:39 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
839 AM EDT MON JUN 25 2012
CTZ007-008-011-012-251345-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN
NEW LONDON-
839 AM EDT MON JUN 25 2012
...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX AND NEW LONDON
COUNTIES...
AT 837 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTER...AND MOVING EAST AT 20 MPH.
THIS STORM WILL BE...
6 MILES NORTH OF OLD SAYBROOK BY 850 AM.
5 MILES NORTH OF OLD LYME BY 855 AM.
NEAR NORTH LYME BY 900 AM.
6 MILES SOUTH OF SALEM BY 910 AM.
5 MILES NORTH OF WATERFORD BY 925 AM.
5 MILES NORTH OF NEW LONDON BY 930 AM.
PEOPLE IN MIDDLESEX AND NEW LONDON COUNTIES...INCLUDING CHESTER...
NORTH LYME...GALES FERRY AND LEDYARD CENTER...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4142 7179 4140 7184 4134 7182 4132 7184
4133 7194 4130 7198 4131 7208 4129 7211
4130 7217 4132 7219 4128 7220 4129 7224
4126 7233 4126 7255 4129 7256 4143 7261
4165 7201 4164 7178
GOODMANFlash Flood, New London
- When
- June 25, 8:45 AM EST to 9:15 AM EST
- Where
- New London County, 0.62 mi ENE of Massapeag to 0.74 mi ENE of Massapeag
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.453, -72.069
Route 12 at Stoddards Wharf Rd. in Massapeag was closed due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, June 25, 20121 death · 1 event
- Hail and Damaging Wind in New Jersey, June 25, 2012$1.0 million · 50 kt wind · 5 events
- Lightning Strike in Connecticut, June 25, 201211 injured · 1 event
- Tornado and Hail in Virginia, June 25, 2012$125,000 · EF0 · 33 events
- Damaging Winds in Delaware, June 25, 2012$225,000 · 60 kt wind · 8 events
- Lightning Strikes in Rhode Island, June 25, 2012$175,000 · 2 events
- Flooding and Damaging Wind in Massachusetts, June 25, 2012$95,000 · 5 events
- Heat in Arkansas, June 25 to 30, 201245 events
- Wildfire in Illinois, June 25 to 29, 20125 injured · $5,000 · 2 events
- Hail and Lightning Strike in New York, June 25, 2012$50,000 · 1 in hail · 3 events
- Damaging Winds and Dust Devil in Arkansas, June 25 to 30, 2012$37,000 · 52 kt wind · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 25, 201260 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 389618.